Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Haldol Nightmare

Posted Jan 07 2009 5:11pm
I wrote this over the weekend for Gianna Kali, in her new forum for those having a problem with their meds.

It's still a work in progress, but this is my nightmare on Haldol. I have not altered anything or changed anything, and I hope it might give someone courage who are going through the same thing with this nightmare drug for me.

it's hard for me to write about since my Haldol experience happened in April 08 and took to July to recover. It's still raw.

Basically what transpired was one night I woke up to use the toilet, fell down on the floor and couldn't get up. Spent the night on the floor trying to get up on my feet, to get to the bathroom and couldn't move my arms or my legs. My parents found me a few hours later, By this time I I couldn't even move my muscles to urinate, but I could feel my bladder was full and it hurt like heck. I wanted to cry and couldn't shut my eyes. I wanted to talk and all I could do is grunt because I couldn't move my mouth.

My parents took me to the emergency room where i spent a week in the hospital - being on IV's for nourishment, and a catheter for the other thing. Had CAT scans, MRI"s x-rays, you name it they took it. I still couldn't move. My folks had both a Rabbi and Priest come in to give me last rites after I flatlined. After a week, they sent me to the Rehab facility where I had to learn to walk again and try to get control of every muscle in my body. Was there for 3 weeks. I couldn't even lie down, they brought me in on a wheel chair initially and it took 4 days for my muscles to relax to let me lie down. I had to sleep sitting up. It was a nightmare, I was in such pain and the people who had POA wouldn't let me take something like Perkoset for the pain or Oxy, because they felt all I needed was Tylenol, despite the fact the first hospital was adding that to my IV. I understand my screams could be heard all the way down the hall.

I found out back in November from a very respected Psychiatrist here- that when he did his internship at the same hospital where "Girl Interrupted" was done, he saw several cases like this from Haldol- you loose control of every muscle in your body.

I am fine now.But this is the drug from hell, it should have been pushed off the market years ago when the 1st case like this happened. No excuse.

I wouldn't wish this on my worst enemy.
=Susan


For more on Gianna's Beyond Meds Social Networ k, please go here.
Post a comment
Write a comment:

Related Searches